Remarks on fixed point assertions in digital topology

Laurence Boxer, P. Christopher Staecker


Several recent papers in digital topology have sought to obtain fixed point results by mimicking the use of tools from classical topology, such as complete metric spaces and homotopy invariant fixed point theory. We show that some of the published assertions based on these tools are incorrect or trivial; we offer improvements on others.


digital topology; fixed point; metric space

Subject classification


Full Text:



S. Banach, Sur les operations dans les ensembles abstraits et leurs applications aux equations integrales, Fundamenta Mathematicae 3 (1922), 133-181.

C. Berge, Graphs and Hypergraphs, 2nd edition, North-Holland, Amsterdam, 1976.

L. Boxer, Digitally continuous functions, Pattern Recognition Letters 15 (1994), 833-839.

L. Boxer, A classical construction for the digital fundamental group, Journal of Mathematical Imaging and Vision 10 (1999), 51-62.

L. Boxer, Generalized normal product adjacency in digital topology, Applied General Topology 18 (2) (2017), 401-427.

L. Boxer, Alternate product adjacencies in digital topology, Applied General Topology 19 (1) (2018), 21-53.

L. Boxer, O. Ege, I. Karaca, J. Lopez, and J. Louwsma, Digital fixed points, approximate fixed points, and universal functions, Applied General

Topology 17(2) (2016), 159-172.

S.K. Chatterjea, Fixed point theorems, Comptes rendus de l'Acadmie bulgare des Sciences 25 (1972), 727-730.

U.P. Dolhare and V.V. Nalawade, Fixed point theorems in digital images and applications to fractal image compression, Asian Journal of Mathematics and Computer Research 25 (1) (2018), 18-37.

M. Edelstein, An extension of Banach's contraction principle, Proceedings of the American Mathematical Society 12 (1) (1961), 7-10.

O. Ege and I. Karaca, The Lefschetz Fixed Point Theorem for Digital Images, Fixed Point Theory and Applications 2013:253 2013.

O. Ege and I. Karaca, Banach fixed point theorem for digital images, Journal of Nonlinear Sciences and Applications, 8 (2015), 237-245.

O. Ege and I. Karaca, Digital homotopy fixed point theory, Comptes Rendus Mathematique 353 (11) (2015), 1029-1033.

O. Ege and I. Karaca, Nielsen fixed point theory for digital images, Journal of Computational Analysis and Applications 22 (5) (2017), 874-880.

J. Haarmann, M.P. Murphy, C.S. Peters, and P.C. Staecker, Homotopy equivalence of finite digital images, Journal of Mathematical Imaging and

Vision 53, (3), (2015), 288-302.

G. Herman, Oriented surfaces in digital spaces, CVGIP: Graphical Models and Image Processing 55 (1993), 381-396.

S-E Han, Non-product property of the digital fundamental group, Information Sciences 171 (2005), 7391.

S-E Han, Banach fixed point theorem from the viewpoint of digital topology, Journal of Nonlinear Science and Applications 9 (2016), 895-905.

S-E Han, The fixed point property of an M-retract and its applications, Topology and its Applications 230, 139-153.

A. Hossain, R. Ferdausi, S. Mondal, and H. Rashid, Banach and Edelstein fixed point theorems for digital images, Journal of Mathematical Sciences and Applications 5 (2) (2017), 36-39.

D. Jain, Common fixed point theorem for intimate mappings in digital metric spaces, International Journal of Mathematics Trends and Technology 56 (2) (2018), 91-94.

B. Jiang, Lectures on Nielsen fixed point theory, Contemporary Mathematics 18 (1983).

K. Jyoti and A. Rani, Digital expansions endowed with fixed point theory, Turkish Journal of Analysis and Number Theory 5 (5) (2017), 146-152.

K. Jyoti and A. Rani, Fixed point theorems for β−ψ−φ-expansive type mappings in digital metric spaces, Asian Journal of Mathematics and Computer Research 24 (2) (2018), 56-66.

R. Kannan, Some results on fixed points, Bulletin of the Calcutta Mathematical Society 60 (1968), 71-76.

L.N. Mishra, K. Jyoti, A. Rani, and Vandana, Fixed point theorems with digital contractions image processing, Nonlinear Science Letters A 9 (2) (2018), 104-115.

C. Park, O. Ege, S. Kumar, D. Jain, and J. R. Lee, Fixed point theorems for various contraction conditions in digital metric spaces, Journal of Computational Analysis and Applications 26 (8) (2019), 1451-1458.

S. Reich, Some remarks concerning contraction mappings, Canadian Mathematical Bulletin, 14 (1971), 121-124.

B.E. Rhoades, Fixed point theorems and stability results for fixed point iteration procedures, II, Indian Journal of Pure and Applied Mathematics 24 (11) (1993), 691-703.

A. Rosenfeld, 'Continuous' functions on digital images, Pattern Recognition Letters 4 (1986), 177-184.

B. Samet, C. Vetro, and P. Vetro, Fixed point theorems for α − ψ-contractive mappings, Nonlinear Analysis: Theory, Methods & Applications 75 (4) (2012), 2154-2165.

T. Zamfirescu, Fixed point theorems in metric spaces, Archiv der Mathematik 23 (1972), 292-298.

Abstract Views

Metrics Loading ...

Metrics powered by PLOS ALM


Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. Remarks on fixed point assertions in digital topology, 2
Laurence Boxer
Applied General Topology  vol: 20  issue: 1  first page: 155  year: 2019  
doi: 10.4995/agt.2019.10667

Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147